MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10060135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use an evercross 035 balloon dilatation catheter to treat a lesion in the proximal common iliac artery with severe calcification and moderate tortuosity with 85% stenosis.Artery diameter reported as 10mm, lesion length 50mm.A non-medtronic 7fr sheath and 0.035 guidewire were also used.No damage noted to packaging noted, no issues noted when removing the devices from the hoop/tray, devices was prepped as per ifu.A non-medtronic inflation device was used for balloon inflation.It was reported that a circumferential/radial balloon burst occurred at 9atms during second inflation.Resistance was not encountered, no excessive forced used.There was no intervention required to remove the balloon fragments and no vessel damage.A new balloon was used to complete the surgery.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Device evaluation the evercross dilatation catheter was received for evaluation within a zippered closure plastic pouch, within its opened labeled pouch, and loosely coiled within a black plastic knotted shut pouch.No ancillary devices or cine images from the procedure were received for evaluation.The evercross dilatation catheter was received in a post-inflation profile.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.035¿ compatible guidewire was loaded through the distal tip and navigated out the proximal hub with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock and a vacuum was pulled: a constant stream of air bubbles was pulled into the syringe indicating a leak.The syringe was pressurized and a leak near the proximal end of the balloon chamber was located.The leak appears to be a longitudinal burst/tear.All components accounted for.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8381672
Report Number2183870-2019-00106
Device Sequence Number11208530
Product Code LIT
UDI-Device Identifier00821684062289
UDI-Public00821684062289
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Catalogue NumberAB35W10060135
Device Lot NumberA597934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight75